OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 15, Iss. 8 — Aug. 1, 1998
  • pp: 2316–2324

Resonant modes of two-dimensional photonic bandgap cavities determined by the finite-element method and by use of the anisotropic perfectly matched layer boundary condition

Jeong-Ki Hwang, Seok-Bong Hyun, Han-Youl Ryu, and Yong-Hee Lee  »View Author Affiliations


JOSA B, Vol. 15, Issue 8, pp. 2316-2324 (1998)
http://dx.doi.org/10.1364/JOSAB.15.002316


View Full Text Article

Acrobat PDF (339 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The finite-element approach to the eigenmode analysis of a photonic bandgap cavity by use of an anisotropic perfectly matched layer absorbing boundary is presented. This method rigorously calculates the resonant frequency, the field pattern, and the quality factor of the resonant mode of a finite-sized cavity in free space. The validity of the approach is examined through its application to two-dimensional photonic bandgap cavities. Analyses of numerical error for the resonant frequencies and the quality factor of the cavities demonstrate the accuracy and reliability of our approach, which used nonuniform grids, higher-order elements, and the perfectly matched layer. Far-field patterns of the resonant modes were obtained by simple transformation. Because the perfectly matched layer can represent the real boundary condition well, cavities of any size and shape can be analyzed with the desired accuracy.

© 1998 Optical Society of America

OCIS Codes
(000.4430) General : Numerical approximation and analysis
(140.3410) Lasers and laser optics : Laser resonators
(230.3670) Optical devices : Light-emitting diodes
(230.5750) Optical devices : Resonators
(260.2110) Physical optics : Electromagnetic optics

Citation
Jeong-Ki Hwang, Seok-Bong Hyun, Han-Youl Ryu, and Yong-Hee Lee, "Resonant modes of two-dimensional photonic bandgap cavities determined by the finite-element method and by use of the anisotropic perfectly matched layer boundary condition," J. Opt. Soc. Am. B 15, 2316-2324 (1998)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-15-8-2316

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited